| Model Number |
G11638 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As originally reported, prior to use for an unspecified procedure, the dilator was unable to be inserted into a flexor raabe guiding sheath during preparation of the device.The device did not make patient contact, and another sheath was used to complete the procedure.Upon return and initial evaluation of the device, the silicone disc was partially dislodged in the hub.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Summary of event: as originally reported, prior to use for an unspecified procedure, the dilator was unable to be inserted into a flexor raabe guiding sheath during preparation of the device.The device did not make patient contact, and another sheath was used to complete the procedure.Upon return and initial evaluation of the device, the silicone disc was partially dislodged in the hub.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The silicone disc was pushed slightly sideways and down on one side in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported relevant complaints for this lot number.The customer followed all relevant instructions in the ifu related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure contributed to this incident.No manufacturing or design deficiencies can be confirmed at this time.The dislodgement was likely caused by the customer applying force to insert the dilator into the hub.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.